Re: Would love to hear more stories about Mirena and Insomnia...
Insomnia was my worst and most obvious symptom. It started exactly 2 weeks after the mirena insertion. I asked my doctor numerous times if it could be the mirena. She of course said no. She just said try tylenol pm, unisom, ambien...NOTHING WORKEd...then a neighbor of mine said maybe I had post partum anxiety so I started seeing a therapist, acupuncturist and naturopath (whom also said it was not the mirena)...the acupuncture made me feel worse, the homeopathic sleep remedies helped a little but one year later I was still in the same boat if not worse. So I finally found this website which SAVED MY LIFE!!!
I am 6 months post removal and am doing so much better (almost completely better with still some nights of insomnia around ovulation, menstration and if I drink too much wine, stay up late or am stressed) and I still have 20 pounds
to loose and I still have to sleep with earplugs but other than that the other side effects went away.
It has taken a while to unknot the numerous ill effects the mirena caused to my body...So I have been treated via NAET (homeopathic/acupuncture) for Sugar
digestion, I took chromium to help Sugar
digestion, I've worked at balancing my hormone levels, cleansing my liver and gall bladder and balancing my thyroid. I stick to a high protein lower carb diet. Basically the mirena attacks one's normal bodily function on many levels: nervous system, hormonal system, digestive system, immune system...
I cannot tell you how much money I have spent...but I have definitely found that once having the mirena out I started to improve dramatically and acupuncture has really really helped. Some of the other things women have listed are worth trying/looking into ( Liver Cleansing
milk thistle and dandelion root, B complex, DHA/EFA, Iodine
(kelp), avoid potassium, other suggestions for adrenal fatigue. I suggest trying to see a naturopathic doctor who specializes in women't health. I think in regards to insomnia, hypoglycemia and issues with the gallbladder are big (i.e. Mirena is literally a TOXIN).
I wish you the best of luck!